Alert archive / North Carolina / Beach Hazards Statements in 2024

Beach Hazards Statement 23, NWS Wilmington, NC

July 23, 2024New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina

NWS Wilmington, NC issued this beach hazards statement at Jul 23, 2024, 8:22 PM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at Jul 24, 2024, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 23, 2024, 8:22 PM EDT (00:22 UTC)
In effect from
Jul 24, 2024, 6:00 AM EDT
Expired
Jul 24, 2024, 8:00 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2024-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1800 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2024-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1800 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1337 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

882 
WHUS42 KILM 240022
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
822 PM EDT Tue Jul 23 2024

NCZ107-240800-
/O.CON.KILM.CF.Y.0070.240724T0200Z-240724T0800Z/
Inland New Hanover-
822 PM EDT Tue Jul 23 2024

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

* WHAT...Up to one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...The lower Cape Fear River including downtown 
  Wilmington.

* WHEN...Until 4 AM EDT Wednesday.

* IMPACTS...Portions of Battleship Road and USS North Carolina 
  Road observe minor coastal flooding up to one half foot in 
  depth. In downtown Wilmington, a block of Water Street 
  observes minor flooding up to one quarter foot in depth.

* ADDITIONAL DETAILS...Affected areas listed are based on 
  average tide conditions. Additional locations may experience 
  flooding during periods of heavy rainfall, high winds, or 
  other factors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 24/12 AM     5.9        1.2        1.0       N/A     Minor    
 24/01 PM     5.1        0.4        0.8       N/A      None    
 25/01 AM     5.7        1.0        0.9       N/A     Minor    
 25/01 PM     5.2        0.5        0.8       N/A      None    
 26/02 AM     5.4        0.7        0.8       N/A      None    
 26/02 PM     5.3        0.6        0.8       N/A      None

&&

$$

NCZ106-108-SCZ054-056-240800-
/O.NEW.KILM.BH.S.0023.240724T1000Z-240725T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
822 PM EDT Tue Jul 23 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...

* WHAT...Strong south to north longshore current. There is also a
  Moderate Risk of rip currents expected.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Horry and Coastal 
  Georgetown Counties.

* WHEN...From 6 AM EDT Wednesday through Wednesday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers into
  rip currents, piers, jetties, and other hazardous areas. It may
  sweep swimmers off their feet, making it difficult to return to
  shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

ABW
3 follow-up statements
890 
WHUS42 KILM 240635
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
235 AM EDT Wed Jul 24 2024

NCZ107-240745-
/O.CAN.KILM.CF.Y.0070.000000T0000Z-240724T0800Z/
Inland New Hanover-
235 AM EDT Wed Jul 24 2024

...COASTAL FLOOD ADVISORY IS CANCELLED...

$$

NCZ106-108-SCZ054-056-250000-
/O.CON.KILM.BH.S.0023.240724T1000Z-240725T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
235 AM EDT Wed Jul 24 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Strong south to north longshore current. There is also a
  Moderate Risk of rip currents expected.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Horry and Coastal 
  Georgetown Counties.

* WHEN...From 6 AM EDT this morning through this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

21
384 
WHUS42 KILM 241913
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
313 PM EDT Wed Jul 24 2024

NCZ107-250200-
/O.NEW.KILM.CF.Y.0071.240725T0300Z-240725T0800Z/
Inland New Hanover-
313 PM EDT Wed Jul 24 2024

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
4 AM EDT THURSDAY...

* WHAT...Up to one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...The lower Cape Fear River including downtown 
  Wilmington.

* WHEN...From 11 PM this evening to 4 AM EDT Thursday.

* IMPACTS...Portions of Battleship Road and USS North Carolina 
  Road observe minor coastal flooding up to one half foot in 
  depth. In downtown Wilmington, a block of Water Street 
  observes minor flooding up to one quarter foot in depth.

* ADDITIONAL DETAILS...Affected areas listed are based on 
  average tide conditions. Additional locations may experience 
  flooding during periods of heavy rainfall, high winds, or 
  other factors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 25/01 AM     5.8        1.1        1.0       N/A     Minor    
 25/01 PM     5.2        0.5        0.8       N/A      None    
 26/02 AM     5.6        0.9        1.0       N/A     Minor    
 26/02 PM     5.4        0.7        0.9       N/A      None    
 27/02 AM     5.4        0.7        1.1       N/A      None

&&

$$

NCZ106-108-SCZ054-056-250000-
/O.CON.KILM.BH.S.0023.000000T0000Z-240725T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
313 PM EDT Wed Jul 24 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong south to north longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Horry and Coastal 
  Georgetown Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
314 
WHUS42 KILM 242352
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
752 PM EDT Wed Jul 24 2024

NCZ106-108-250800-
/O.EXP.KILM.BH.S.0023.000000T0000Z-240725T0000Z/
/O.NEW.KILM.BH.S.0024.240725T1000Z-240726T0000Z/
Coastal Pender-Coastal New Hanover-
752 PM EDT Wed Jul 24 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THURSDAY
THROUGH THURSDAY EVENING...

* WHAT...Strong south to north longshore current. There is also a
  Moderate Risk of rip currents expected.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...From 6 AM EDT Thursday through Thursday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers into
  rip currents, piers, jetties, and other hazardous areas. It may
  sweep swimmers off their feet, making it difficult to return to
  shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

SCZ054-056-250100-
/O.EXP.KILM.BH.S.0023.000000T0000Z-240725T0000Z/
Coastal Horry-Coastal Georgetown-
752 PM EDT Wed Jul 24 2024

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

$$

NCZ107-250800-
/O.CON.KILM.CF.Y.0071.240725T0300Z-240725T0800Z/
Inland New Hanover-
752 PM EDT Wed Jul 24 2024

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 4 AM EDT THURSDAY...

* WHAT...Up to one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...The lower Cape Fear River including downtown 
  Wilmington.

* WHEN...From 11 PM this evening to 4 AM EDT Thursday.

* IMPACTS...Portions of Battleship Road and USS North Carolina 
  Road observe minor coastal flooding up to one half foot in 
  depth. In downtown Wilmington, a block of Water Street 
  observes minor flooding up to one quarter foot in depth.

* ADDITIONAL DETAILS...Affected areas listed are based on 
  average tide conditions. Additional locations may experience 
  flooding during periods of heavy rainfall, high winds, or 
  other factors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 25/01 AM     5.8        1.1        1.0       N/A     Minor    
 25/01 PM     5.2        0.5        0.8       N/A      None    
 26/02 AM     5.6        0.9        1.0       N/A     Minor    
 26/02 PM     5.4        0.7        0.9       N/A      None    
 27/02 AM     5.4        0.7        1.1       N/A      None    
 27/04 PM     5.8        1.1        1.2       N/A     Minor

&&

$$

ABW

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 23, 6:59 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 23, 6:59 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
659 PM EDT Tue Jul 23 2024

.SYNOPSIS...
Occasional showers and thunderstorms, some with heavy rain,
will continue through the remainder of the week as southerly
winds bring tropical moisture northward. A weak front could
stall near the area this weekend.

&&

.UPDATE...
No major changes with the latest update, which was mainly for
the 00Z TAFs. Seeing a weakening trend in storms inland but
could see an uptick in storms later this evening as a
disturbance aloft moves close by to the west.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Shower/tstm development to this point has been more isolated in
nature than anticipated, and although visible satellite imagery does
show some clustering cumulus across the Pee Dee, it appears that
best coverage may remain west of the CWA, at least for the next
few hours. Have capped PoPs at 50% through the remainder of the
afternoon and evening, and that may still be a bit high based on
current trends. Any development this afternoon and evening should
wane a few hours after sunset, and once again, area of favored
development will transition towards the coast and adjacent waters,
as the synoptic pattern remains largely unchanged. Wednesday should
see initial convection develop in the morning hours along the sea
breeze front, and shift inland through the afternoon. Will keep PoPs
generally in a 40-60% range. Some guidance remains aggressive with
development inland during the afternoon and early evening, but am
leaning towards it being overdone, as has been the case for a few
days now.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
Unsettled weather is the emphasis for the short term
period through Friday. A broad southwest flow remains in place
through Thursday warranting a continuation of higher pops. By Friday
the mid level pattern shifts a bit with more of a westerly flow
developing however a back door front is added to the mix via a
highly amplified pattern to the west. The deeper moisture seems to
hang on as well and considering the convection most of the week will
have been meandering (mesoscale based) the front may very well be
the catalyst that provides the most organization to the
convection/rainfall. Essentially no changes to the temperature
forecast.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Unusual mid level pattern at first eventually transitions
into a broad east coast trough with strong ridging out west. A
cooler and drier air mass will build into the area for the weekend
into next week. Kind of unusual for late July but there is some
agreement on this. More than anything overnight lows dipping into
the upper 60s will be most noticeable. Of course in this type of
scenario the southward progress of the front is always in
question and pops remain in the forecast for these areas.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
High confidence in mainly VFR conditions through 00Z Wednesday
across SE NC and NE SC. Much of the same pattern as the last
few days with periodic restrictions possible from
showers/storms/low clouds, mainly inland at KFLO/KLBT tonight
and again Wednesday afternoon and near the coast at
KILM/KCRE/KMYR Wednesday morning/early afternoon. Fog appears
unlikely tonight due to a decent low- level jet, but certainly
can't be completely ruled out, especially inland at KLBT/KFLO if
rain falls there tonight.

Extended Outlook...Potential for IFR/MVFR with showers and
thunderstorms each day.

&&

.MARINE...
Through Wednesday...
Bermuda high will remain in place through Wednesday. Southerly
winds on the order of 10-15 kts, with a few gusts to 20 kts will
continue through Wednesday, as will a 2-3 ft SE swell, combined
with a 2-3 ft southerly wind wave. Little to no convection over
the waters through the evening, however shower and thunderstorm
chances will ramp up late tonight and early Wednesday morning
before any showers/storms over the waters fade out.

Wednesday Night through Sunday...
Unusual in the depths of summer to talk about a wind shift
but it remains in play from Friday onward as a backdoor front slips
across the waters. Not the hardiest of surges as would be expected
but the flow should reside in a 10-15 knot range mostly lower. Until
then southwest 10-15. Overall significant seas will be 2-4 feet.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Coastal Flood Advisory from 10 PM this evening to 4 AM EDT
     Wednesday for NCZ107.
SC...None.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...RJB
NEAR TERM...CRM
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...RJB
MARINE...SHK/CRM
Hazardous weather outlook, Jul 23, 8:19 PM EDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
819 PM EDT Tue Jul 23 2024

NCZ107-250030-
Inland New Hanover-
819 PM EDT Tue Jul 23 2024

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heavy rain from showers and thunderstorms could cause localized
flooding through the period.

Minor flooding along the lower Cape Fear River is possible through
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-250030-
Coastal Brunswick-
819 PM EDT Tue Jul 23 2024

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

Heavy rain from showers and thunderstorms could cause localized
flooding through the period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-SCZ054-056-250030-
Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown-
819 PM EDT Tue Jul 23 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH
WEDNESDAY EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.
   Beach Hazards Statement for Strong Longshore Current.

Heavy rain from showers and thunderstorms could cause localized
flooding through the period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-250030-
Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown-
Central Horry-Northern Horry-
819 PM EDT Tue Jul 23 2024

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heavy rain from showers and thunderstorms could cause localized
flooding through the period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-250030-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
819 PM EDT Tue Jul 23 2024

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ABW

In the hours before

Special weather statement, Jul 23, 5:32 PM EDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Wilmington NC
532 PM EDT Tue Jul 23 2024

SCZ017-023-232200-
Marlboro SC-Darlington SC-
532 PM EDT Tue Jul 23 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DARLINGTON AND
CENTRAL MARLBORO COUNTIES THROUGH 600 PM EDT...

At 532 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mont Clare, or 11 miles north of Darlington, moving northeast at 20
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bennettsville, Floyd, Dovesville, Mont Clare, Society Hill, and
Blenheim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3447 7999 3449 7997 3449 7994 3450 7992
      3449 7990 3450 7987 3452 7986 3453 7984
      3453 7983 3461 7981 3461 7978 3464 7980
      3468 7976 3447 7954 3434 7988
TIME...MOT...LOC 2132Z 240DEG 16KT 3447 7983

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

ABW
Local storm report, Jul 23, 5:56 PM EDT, 2 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
556 PM EDT Tue Jul 23 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     Tstm Wnd Gst     Marlboro Cnty Jtpt      34.62N  79.73W
07/23/2024  M60 mph          Marlboro           SC   AWOS

&&

Event Number ILM2400212

RJB
Special weather statement, Jul 23, 7:13 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Wilmington NC
713 PM EDT Tue Jul 23 2024

SCZ017-023-240015-
Marlboro SC-Darlington SC-
713 PM EDT Tue Jul 23 2024

...A STRONG THUNDERSTORM WILL IMPACT EASTERN DARLINGTON AND SOUTH
CENTRAL MARLBORO COUNTIES THROUGH 815 PM EDT...

At 713 PM EDT, Doppler radar was tracking a strong thunderstorm over
Swift Creek, or near Darlington, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Darlington, Dovesville, Mechanicsville, Mont Clare, Darlington
Raceway, Floyd, Swift Creek, and Florence Darlington Technical
College Main Campus.

This includes Interstate 20 between mile markers 134 and 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3430 8005 3455 7974 3436 7960 3430 7963
      3431 7967 3429 7968 3430 7973 3426 7975
      3425 7978 3425 7981 3422 7985 3418 7997
TIME...MOT...LOC 2313Z 237DEG 15KT 3428 7995

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RJB
Special weather statement, Jul 23, 7:25 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Wilmington NC
725 PM EDT Tue Jul 23 2024

NCZ087-099-SCZ024-240030-
Robeson NC-Columbus NC-Dillon SC-
725 PM EDT Tue Jul 23 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ROBESON...
NORTHWESTERN COLUMBUS AND SOUTHEASTERN DILLON COUNTIES THROUGH 830 PM
EDT...

At 725 PM EDT, Doppler radar was tracking a strong thunderstorm over
Floydale, or near Dillon, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dillon, Fairmont, Lake View, Boardman, Floydale, Kemper, Barnesville,
Marietta, Proctorville, Mcdonald, Orrum, and Mcleod Medical Center.

This includes Interstate 95 in North Carolina between mile markers 7
and 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3428 7932 3437 7947 3463 7909 3440 7892
TIME...MOT...LOC 2325Z 237DEG 14KT 3434 7934

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RJB
Special weather statement, Jul 23, 8:05 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wilmington NC
805 PM EDT Tue Jul 23 2024

NCZ087-096-240045-
Robeson NC-Bladen NC-
805 PM EDT Tue Jul 23 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ROBESON AND
NORTHWESTERN BLADEN COUNTIES THROUGH 845 PM EDT...

At 805 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. Pauls, or 9 miles northeast of Lumberton, moving northeast at 15
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
St. Pauls, Tobermory, Jerome, Tolarsville, and Duart.

This includes Interstate 95 in North Carolina between mile markers 28
and 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3485 7864 3469 7895 3478 7901 3485 7891
      3484 7890 3485 7880
TIME...MOT...LOC 0005Z 240DEG 15KT 3476 7894

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ABW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:05 PM EDTSpecial Weather StatementILMRobeson40 min
Jul 23, 8:54 PM EDTSpecial Weather StatementILMBladen51 min
Jul 23, 9:19 PM EDTSpecial Weather StatementILMRobeson26 min
Jul 23, 10:11 PM EDTSpecial Weather StatementILMRobeson64 min
Jul 24, 1:22 AM EDTAreal Flood AdvisoryILMRobeson4 hr
Jul 24, 4:21 AM EDTFlood WatchILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson63 hr
Jul 24, 3:04 PM EDTSpecial Weather StatementILMColumbus26 min
Jul 24, 3:13 PM EDTCoastal Flood AdvisoryILMNew Hanover12 hr
Jul 24, 3:31 PM EDTSpecial Weather StatementILMColumbus29 min
Jul 24, 3:51 PM EDTSpecial Weather StatementILMColumbus24 min
Jul 24, 4:18 PM EDTSpecial Weather StatementILMBladen27 min
Jul 24, 7:52 PM EDTBeach Hazards StatementILMNew Hanover, Pender24 hr
Jul 23, 11:15 PM EDTSpecial Weather StatementILMMarlboro30 min
Jul 23, 11:49 PM EDTAreal Flood AdvisoryILMMarlboro116 min
Jul 24, 12:51 AM EDTSpecial Weather StatementILMMarlboro24 min
Jul 24, 1:20 PM EDTSpecial Weather StatementILMGeorgetown25 min
Jul 24, 1:44 PM EDTSpecial Weather StatementILMWilliamsburg31 min
Jul 24, 1:49 PM EDTSpecial Weather StatementILMGeorgetown26 min
Jul 24, 2:09 PM EDTSpecial Weather StatementILMHorry36 min
Jul 24, 2:11 PM EDTSpecial Weather StatementILMWilliamsburg34 min
Jul 24, 2:25 PM EDTSpecial Weather StatementILMMarion35 min
Jul 24, 2:37 PM EDTSpecial Weather StatementILMWilliamsburg38 min

Nearby

Beach Hazards Statements in North Carolina, 2024Beach Hazards Statements in South Carolina, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.